Advanced Search
MyIDEAS: Login

Application of the Generalized Method of Moments for Estimating Continuous-Time Models of U.S. Short-Term Interest Rates

Contents:

Author Info

  • Balázs Cserna

    ()
    (University of Heidelberg, Department of Economics)

Registered author(s):

    Abstract

    We show by Monte Carlo simulations that the jackknife estimation of QUENOUILLE (1956) provides substantial bias reduction for the estimation of short-term interest rate models applied in CHAN ET AL. (1992) - hereafter CKLS (1992). We find that an alternative estimation based on NOWMAN (1997) does not sufficiently solve the problem of time aggregation. We provide empirical distributions for parameter tests depending on the elasticity of conditional variance. Using three-month U.S. Treasury bill yields and the Federal fund rates, we demonstrate that the estimation results can depend on both the sampling frequency and the proxy that is used for interest rates.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.uni-heidelberg.de/md/awi/forschung/dp462.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by University of Heidelberg, Department of Economics in its series Working Papers with number 0462.

    as in new window
    Length: 24 pages
    Date of creation: Jan 2008
    Date of revision: Jan 2008
    Handle: RePEc:awi:wpaper:0462

    Contact details of provider:
    Postal: Grabengasse 14, D-69117 Heidelberg
    Phone: +49-6221-54 2905
    Fax: +49-6221-54 2914
    Email:
    Web page: http://www.awi.uni-heidelberg.de/
    More information through EDIRC

    Related research

    Keywords: Elasticity of conditional variance; generalized method of moments; jackknife estimation; stochastic differential equations; short-term interest rate.;

    Find related papers by JEL classification:

    This paper has been announced in the following NEP Reports:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Broze, L. & Scaillet, O. & Zakoïan, J.-M., . "Testing for continuous-time models of the short-term interest rate," CORE Discussion Papers RP -1177, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    2. Donald W. K. Andrews, 1997. "A Stopping Rule for the Computation of Generalized Method of Moments Estimators," Econometrica, Econometric Society, vol. 65(4), pages 913-932, July.
    3. Newey, Whitney K & West, Kenneth D, 1994. "Automatic Lag Selection in Covariance Matrix Estimation," Review of Economic Studies, Wiley Blackwell, vol. 61(4), pages 631-53, October.
    4. Chan, K C, et al, 1992. " An Empirical Comparison of Alternative Models of the Short-Term Interest Rate," Journal of Finance, American Finance Association, vol. 47(3), pages 1209-27, July.
    5. Cox, John C & Ingersoll, Jonathan E, Jr & Ross, Stephen A, 1985. "A Theory of the Term Structure of Interest Rates," Econometrica, Econometric Society, vol. 53(2), pages 385-407, March.
    6. Nowman, K B, 1997. " Gaussian Estimation of Single-Factor Continuous Time Models of the Term Structure of Interest Rates," Journal of Finance, American Finance Association, vol. 52(4), pages 1695-1706, September.
    7. Hansen, Lars Peter, 1982. "Large Sample Properties of Generalized Method of Moments Estimators," Econometrica, Econometric Society, vol. 50(4), pages 1029-54, July.
    8. Jun Yu & Peter Phillips, 2004. "Jackknifing Bond Option Prices," Econometric Society 2004 North American Winter Meetings 115, Econometric Society.
    9. Vasicek, Oldrich, 1977. "An equilibrium characterization of the term structure," Journal of Financial Economics, Elsevier, vol. 5(2), pages 177-188, November.
    10. Brennan, Michael J. & Schwartz, Eduardo S., 1980. "Analyzing Convertible Bonds," Journal of Financial and Quantitative Analysis, Cambridge University Press, vol. 15(04), pages 907-929, November.
    11. Cox, John C & Ingersoll, Jonathan E, Jr & Ross, Stephen A, 1980. " An Analysis of Variable Rate Loan Contracts," Journal of Finance, American Finance Association, vol. 35(2), pages 389-403, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:awi:wpaper:0462. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Gabi Rauscher).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.